Advertisement

Journal of Global Optimization

, Volume 73, Issue 1, pp 193–221 | Cite as

The least squares solution of a class of generalized Sylvester-transpose matrix equations with the norm inequality constraint

  • Baohua Huang
  • Changfeng MaEmail author
Article
  • 57 Downloads

Abstract

In this paper, we present an iterative method for finding the least squares solution of a class of generalized Sylvester-transpose matrix equations with the norm inequality constraint. We prove that if the constrained matrix equations are consistent, the solution can be obtained within finite iterative steps in the absence of round-off errors; if constrained matrix equations are inconsistent, the least squares solution can be obtained within finite iterative steps in the absence of round-off errors. Finally, numerical examples are provided to illustrate the efficiency of the proposed method and testify the conclusions suggested in this paper.

Keywords

Iterative method Generalized Sylvester-transpose matrix equations Norm inequality constraint Least squares solution Numerical experiments 

Notes

Acknowledgements

The authors deeply thank the anonymous referees for helping to improve the original manuscript by valuable suggestions.

References

  1. 1.
    Beik, F.P.A., Salkuyeh, D.K.: The coupled Sylvester-transpose matrix equations over generalized centro-symmetric matrices. Int. J. Comput. Math. 90, 1546–1566 (2013)CrossRefzbMATHGoogle Scholar
  2. 2.
    Bjerhammer, A.: Rectangular reciprocal matrices with special reference to geodetic calculations. Kung. Tekn. Hogsk. Handl. Stockh. 45, 1–86 (1951)Google Scholar
  3. 3.
    Chen, J., Patton, R., Zhang, H.: Design unknown input observers and robust fault detection filter. Int. J. Control 63, 85–105 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Dai, H.: On the symmetric solutions of linear matrix equations. Linear Algebra Appl. 131, 1–7 (1990)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Dai, L.: Singular Control Systems. Springer, Berlin (1989)CrossRefzbMATHGoogle Scholar
  6. 6.
    Dehghan, M., Hajarian, M.: An iterative algorithm for the reflexive solutions of the generalized coupled Sylvester matrix equations and its optimal approximation. Appl. Math. Comput. 202, 571–588 (2008)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Dehghan, M., Hajarian, M.: The general coupled matrix equations over generalized bisymmetric matrices. Linear Algebra Appl. 432, 1531–1552 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Dehghan, M., Hajarian, M.: The generalized Sylvester matrix equations over the generalized bisymmetric and skew-symmetric matrices. Int. J. Syst. Sci. 43, 1580–1590 (2012)CrossRefzbMATHGoogle Scholar
  9. 9.
    Dehghan, M., Hajarian, M.: On the generalized bisymmetric and skew-symmetric solutions of the system of generalized Sylvester matrix equations. Linear Multilinear Algebra 59, 1281–1309 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Dehghan, M., Hajarian, M.: Construction of an iterative method for solving generalized coupled Sylvester matrix equations. Trans. Inst. Meas. Control 35, 961–970 (2013)CrossRefGoogle Scholar
  11. 11.
    Dehghan, M., Hajarian, M.: An iterative method for solving the generalized coupled Sylvester matrix equations over generalized bisymmetric matrices. Appl. Math. Modell. 34, 639–654 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Liu, A.J., Chen, G.L.: On the Hermitian positive definite solutions of nonlinear matrix equation \(X^s+\sum \limits _{i=1}^{m}A_i^*X^{-t_i}A_i=Q\). Appl. Math. Comput. 243, 950–959 (2014)MathSciNetGoogle Scholar
  13. 13.
    Liu, A.J., Chen, G.L., Zhang, X.Y.: A new method for the bisymmetric minimum norm solution of the consistent matrix equations \(A_1XB_1=C_1, A_2XB_2=C_2\), J. Appl. Math., Vol. 2013, Article ID 125687, 6 pagesGoogle Scholar
  14. 14.
    Dehghan, M., Hajarian, M.: The generalized centro-symmetric and least squares generalized centro-symmetric solutions of the matrix equation \(AYB + CY^TD = E\). Math. Methods Appl. Sci. 34, 1562–1579 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Ding, F., Chen, T.: Iterative least squares solutions of coupled Sylvester matrix equations. Systems Control Lett. 54, 95–107 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Ding, F., Zhang, H.M.: Gradient-based iterative algorithm for a class of the coupled matrix equations related to control systems. IET Control Theory Appl. 8, 1588–1595 (2014)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Duan, G.R., Liu, G.P.: Complete parametric approach for eigenstrutture assignment in a class of second order linear systems. Automatica 38, 725–729 (2002)CrossRefzbMATHGoogle Scholar
  18. 18.
    Duan, G.R.: The solution to the matrix equation \(AV + BW = EVJ + R\). Appl. Math. Lett. 17, 1197–1202 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Eric Chu, K.W.: Symmetric solutions of linear matrix equations by matrix decompositions. Linear Algebra Appl. 119, 35–50 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Fletcher, L.R., Kuatsky, J., Nichols, N.K.: Eigenstructure assignment in descriptor systems. IEEE Trans. Autom. Control 31, 1138–1141 (1986)CrossRefzbMATHGoogle Scholar
  21. 21.
    Frank, P.M.: Fault diagnosis in dynamic systems using analytical and knowledge-based redundancy—a survey and some new results. Automatica 26, 459–474 (1990)CrossRefzbMATHGoogle Scholar
  22. 22.
    Gould, N.I.M., Lucidi, S., Roma, M., Toint, P.L.: Solving the trust-region subproblem using the Lanczos method. SIAM J. Optim. 9, 504–525 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Hajarian, M.: Solving the general Sylvester discrete-time periodic matrix equations via the gradient based iterative method. Appl. Math. Lett. 52, 87–95 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Hajarian, M.: Gradient based iterative algorithm to solve general coupled discrete-time periodic matrix equations over generalized reflexive matrices. Math. Model. Anal. 21, 533–549 (2016)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Hajarian, M.: Extending the CGLS algorithm for least squares solutions of the generalized Sylvester-transpose matrix equations. J. Frankl. I 353, 1168–1185 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Hajarian, M.: New finite algorithm for solving the generalized nonhomogeneous Yakubovich-transpose matrix equation. Asian J. Control 19, 164–172 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Hajarian, M.: Generalized conjugate direction algorithm for solving the general coupled matrix equations over symmetric matrices. Numer. Algorithms 73, 591–609 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Hajarian, M.: Least squares solution of the linear operator equation. J. Optim. Theory Appl. 170, 205–219 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    Hajarian, M.: Matrix iterative methods for solving the Sylvester-transpose and periodic Sylvester matrix equations. J. Frankl. I 350, 3328–3341 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Hajarian, M.: Matrix form of the CGS method for solving general coupled matrix equations. Appl. Math. Lett. 34, 37–42 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Hajarian, M.: Developing BiCG and BiCR methods to solve generalized Sylvester-transpose matrix equations. Int. J. Autom. Comput. 11, 25–29 (2014)CrossRefGoogle Scholar
  32. 32.
    Hajarian, M.: Developing BiCOR and CORS methods for coupled Sylvester-transpose and periodic Sylvester matrix equations. Appl. Math. Modell. 39, 6073–6084 (2015)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Hajarian, M.: Matrix GPBiCG algorithms for solving the general coupled matrix equations. IET Control Theory Appl. 9, 74–81 (2015)MathSciNetCrossRefGoogle Scholar
  34. 34.
    Hajarian, M.: The generalized QMRCGSTAB algorithm for solving Sylvester-transpose matrix equations. Appl. Math. Lett. 26, 1013–1017 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  35. 35.
    Henk Don, F.J.: On the symmetric solution of a linear matrix equation. Linear Algebra Appl. 93, 1–7 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    Hestenes, M.R., Stiefel, E.: Methods of conjugate gradients for solving linear systems. J. Res. Nat. Bur. Stds. 49, 409–436 (1952)MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    Horn, R.A., Johnson, C.R.: Topics in Matrix Analysis. Cambridge University Press, New York (1991)CrossRefzbMATHGoogle Scholar
  38. 38.
    Huang, B.H., Ma, C.F.: Symmetric least squares solution of a class of Sylvester matrix equations via MINIRES algorithm. J. Frankl. I 354, 6381–6404 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    Huang, B.H., Ma, C.F.: Extending GCR Algorithm for the least squares solutions on a class of Sylvester matrix equations. Numer. Math. Theor. Methods Appl. 11, 138–157 (2018)MathSciNetzbMATHGoogle Scholar
  40. 40.
    Huang, B.H., Ma, C.F.: An iterative algorithm for the least Frobenius norm Hermitian and generalized skew Hamiltonian solutions of the generalized coupled Sylvester-conjugate matrix equations. Numer. Algorithms 78, 1271–1301 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    Huang, B.H., Ma, C.F.: On the least squares generalized Hamiltonian solution of generalized coupled Sylvester-conjugate matrix equations. Comput. Math. Appl. 74, 532–555 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  42. 42.
    Huang, N., Ma, C.F.: The iteration solution of matrix equation \(AXB=C\) subject to a linear matrix inequality constraint. Abs. Appl. Anal. 2014, 1–9 (2014)MathSciNetGoogle Scholar
  43. 43.
    Ke, Y.F., Ma, C.F.: An alternating direction method for a class of Sylvester matrix equations with linear matrix inequality constraint. Numer. Funct. Anal. Opt. 39, 257–275 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    Kwon, B.H., Youn, M.J.: Eigenvalue-generalized eigenvector assignment by output feedback. IEEE Trans. Autom. Control 32, 417–421 (1987)CrossRefzbMATHGoogle Scholar
  45. 45.
    Li, H., Gao, Z., Zhao, D.: Least squares solutions of the matrix equation \(AXB + CYD = E\) with the least norm for symmetric arrowhead matrices. Appl. Math. Comput. 226, 719–724 (2014)MathSciNetzbMATHGoogle Scholar
  46. 46.
    Li, J.F., Peng, Z.Y., Peng, J.J.: Bisymmetric solution of the matrix equation \(AX=B\) under a matrix inequality constraint. Math. Numer. Sin. 35, 137–150 (2013)MathSciNetzbMATHGoogle Scholar
  47. 47.
    Li, J.F., Li, W., Huang, R.: An efficient method for solving a matrix least squares problem over a matrix inequality constraint. Comput. Optim. Appl. 63, 393–423 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  48. 48.
    Li, J.F., Li, W., Peng, Z.Y.: A hybrid algorithm for solving minimization problem over (\(R\),\(S\))-symmetric matrices with the matrix inequality constraint. Linear Multilinear Algebra 63, 1049–1072 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  49. 49.
    Liang, K.F., Liu, J.Z.: Iterative algorithms for the minimum-norm solution and the least-squares solution of the linear matrix equations \(A_1XB_1+C_1X^TD_1=E_1\), \(A_2XB_2+C_2X^TD_2=E_2\). Appl. Math. Comput. 218, 3166–3175 (2011)MathSciNetzbMATHGoogle Scholar
  50. 50.
    Magnus, J.R.: L-structured matrices and linear matrix equation. Linear Multilinear Algebra Appl. 14, 67–88 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  51. 51.
    Moŕe, J.J., Sorensen, D.C.: Computing a trust region step. SIAM J. Sci. Stat. Comput. 4, 553–572 (1983)MathSciNetCrossRefzbMATHGoogle Scholar
  52. 52.
    Morris, G.R., Odell, P.L.: Common solutions for n matrix equations with applications. J. Assoc. Comput. Mach. 15, 272–274 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  53. 53.
    Peng, J.J., Liao, A.P.: Algorithm for inequality-constrained least squares problems. Comput. Appl. Math. 36, 249–258 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  54. 54.
    Peng, Z.Y., Wang, L., Peng, J.J.: The solutions of matrix equation \(AX=B\) over a matrix inequality constraint. SIAM J. Matrix Anal. Appl. 33, 554–568 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  55. 55.
    Ramadan, M.A., El-Danaf, T.S., Bayoumi, A.M.E.: A relaxed gradient based algorithm for solving extended Sylvester-conjugate matrix equations. Asian J. Control 16, 1–8 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  56. 56.
    Rojas, M., Sorensen, D.C.: A trust-region approach to the regularization of large-scale discrete forms of ill-posed problems. SIAM J. Sci. Comput. 23, 1842–1860 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  57. 57.
    Song, C., Wang, X.D., Feng, J., Zhao, J.L.: Parametric solutions to the generalized discrete Yakubovich-transpose matrix equation. Asian J. Control 16, 1133–1140 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  58. 58.
    Tian, Z.L., Tian, M.Y., Gu, C.Q., Hao, X.N.: An accelerated Jacobi-gradient based iterative algorithm for solving Sylvester matrix equations. Filomat 31, 2381–2390 (2017)MathSciNetCrossRefGoogle Scholar
  59. 59.
    Tsui, C.C.: New approach to robust observer design. Int. J. Control 47, 745–751 (1988)MathSciNetCrossRefzbMATHGoogle Scholar
  60. 60.
    Wang, Q.W., Sun, J.H., Li, S.Z.: Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra. Linear Algebra Appl. 353, 169–182 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  61. 61.
    Wu, A.G., Duan, G.R., Fu, Y.M., Wu, W.J.: Finite iterative algorithms for the generalized Sylvester-conjugate matrix equation \(AX + BY = EXF + S\). Computing 89, 147–170 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  62. 62.
    Xie, D.X., Xu, A.B., Peng, Z.Y.: Least squares symmetric solution to the matrix equation \(AXB=C\) with the norm inequality constraint. Int. J. Comput. Math. 93, 1564–1578 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  63. 63.
    Xie, L., Liu, Y.J., Yang, H.Z.: Gradient based and least squares based iterative algorithms for matrix equations \(AXB + CX^TD = F\). Appl. Math. Comput. 217, 2191–2199 (2010)MathSciNetzbMATHGoogle Scholar
  64. 64.
    Xie, Y.J., Ma, C.F.: The accelerated gradient based iterative algorithm for solving a class of generalized Sylvester-transpose matrix equation. Appl. Math. Comput. 273, 1257–1269 (2016)MathSciNetGoogle Scholar
  65. 65.
    Yang, C., Liu, J., Liu, Y.: Solutions of the generalized Sylvester matrix equation and the application in eigenstructure assignment. Asian J. Control 14, 1669–1675 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  66. 66.
    Yuan, Y.X.: Least squares solutions of matrix equation \(AXB=E\), \(CXD=F\). J. East China Shipbuild. Inst. 18, 29–31 (2004)zbMATHGoogle Scholar
  67. 67.
    Zhang, H.M., Ding, F.: Iterative algorithms for \(X+A^TX^{-1}A =I\) by using the hierarchical identification principle. J. Frankl. I 353, 1132–1146 (2016)CrossRefzbMATHGoogle Scholar
  68. 68.
    Liu, A.J., Chen, G.L.: On the Hermitian positive definite solutions of nonlinear matrix equation \(X^s+\sum \limits_{i=1}^{m}A_i^*X^{-t_i}A_i=Q\). Appl. Math. Comput. 243, 950–959 (2014)MathSciNetGoogle Scholar
  69. 69.
    Liu, A.J. L., Chen G.L., Zhang X.Y.: A new method for the bisymmetric minimum norm solution of the consistent matrix equations\(A_1XB_1=C_1, A_2XB_2=C_2\). J. Appl. Math., 125687 (2013)Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.College of Mathematics and Informatics, Fujian Key Laboratory of Mathematical Analysis and ApplicationsFujian Normal UniversityFuzhouPeople’s Republic of China

Personalised recommendations